Alert archive / New Jersey / Flash Flood Warnings in 2012

Flash Flood Warning 36, NWS Philadelphia/Mount Holly

August 25, 2012Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 25, 2012, 11:12 PM EDT for Cape May County, New Jersey. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2012, 11:12 PM EDT (03:12 UTC)
Expired
Aug 26, 2012, 2:15 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 49 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 1:00 AM EDTFLOODWildwood Crest, NJSTREETS FLOODED IN WILDWOOD CREST
Aug 26, 1:30 AM EDTFLOODNorth Wildwood, NJROADS FLOODED IN NORTHWILDWOOD WITH 6 TO 8 INCHES OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WGUS51 KPHI 260312
FFWPHI
NJC009-260615-
/O.NEW.KPHI.FF.W.0036.120826T0312Z-120826T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 PM EDT SAT AUG 25 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CAPE MAY COUNTY...

* UNTIL 215 AM EDT...

* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT ADDITIONAL VERY HEAVY RAINFALL WAS MOVING ONTO CAPE MAY FROM
  THE SOUTH AND SOUTHEAST. ANOTHER ROUND OF FLASH FLOODING IS 
  ANTICIPATED.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA IN A SHORT AMOUNT OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772.

&&

LAT...LON 3894 7498 3902 7496 3905 7493 3904 7476
      3899 7478 3893 7487 3892 7491 3892 7497

$$

IOVINO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 10:12 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 25, 10:12 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1012 PM EDT SAT AUG 25 2012

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER THE CANADIAN MARITIMES WILL SLOWLY SAG
SOUTH SUNDAY AND MONDAY. A LOW PRESSURE SYSTEM NEAR NORFOLK WILL
DRIFT SLOWLY NORTHWEST AND DISSIPATE BY SUNDAY. A COLD FRONT IS
EXPECTED TO CROSS THE REGION LATE MONDAY AND TUESDAY, FOLLOWED BY
ANOTHER AREA OF HIGH PRESSURE THROUGH THE END OF THE WORK WEEK.
ANOTHER COLD FRONT IS FORECAST TO APPROACH THE REGION ON SATURDAY.
THE REMNANTS OF ISAAC SHOULD INTERACT WITH THIS BOUNDARY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
PERSISTENT BAND OF CONVECTION THIS EVENING HAS MAINLY IMPACTED
SUSSEX COUNTY DE AND MOST RECENTLY CAPE MAY COUNTY NJ. FLOODING
WAS JUST REPORTED IN NORTH CAPE MAY NJ BY LOCAL POLICE. LOCALLY
HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE A THREAT INTO THE
EARLY MORNING HOURS. SEVERAL STRONG MESOCYCLONE SIGNATURES HAVE
APPEARED THIS EVENING OVER THE WATER.

PRECIPITATION HAS ONLY MADE SLOW NORTHERN PROGRESS AND THAT
PATTERN IS EXPECTED TO CONTINUE FOR REMAINDER OF THE OVERNIGHT
HOURS.

MINIMUM TEMPERATURES TONIGHT WILL SLIGHTLY WARMER THAN LAST NIGHT
AS PLENTY OF CLOUDS WILL REMAIN ACROSS THE REGION. LOWS WILL FALL
INTO THE MID TO UPPER 60S, COOLER ACROSS THE HIGHER TERRAIN.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE SURFACE LOW STARTS TO DISSIPATE AS THE STRONGER HIGH TO OUR
NORTHEAST PUSHES ACROSS THE MIDDLE ATLANTIC. MEANWHILE, THE MID
LEVEL CLOSED LOW OPENS UP AND MOVES INTO THE AREA AS A TROUGH. THIS
MID LEVEL FEATURE ALONG WITH THE CONTINUED EASTERLY FLOW WILL HELP
TO KEEP US FAIRLY CLOUDY THROUGH SUNDAY. WITH A DECENT AMOUNT OF
CLOUD COVER, TEMPERATURES WILL ONCE AGAIN BE ON THE MILD SIDE. HIGH
TEMPERATURES WILL BE SIMILAR TO SATURDAY AND RISE INTO THE LOWER 80S
ACROSS MUCH OF THE AREA.

ALONG WITH THE CLOUDS, WE WILL SEE SOME SHOWERS PUSH INTO THE AREA
STAYING MAINLY ACROSS THE WESTERN AREAS WHICH WILL BE CLOSER TO MAIN
SYSTEM. THE BEST INSTABILITY WILL BE ACROSS THE WESTERN ZONES,
MAINLY DURING THE AFTERNOON HOURS, AND WE INCLUDE THE MENTION OF A
CHANCE OF THUNDER IN THOSE AREAS WITH A SLIGHT CHANCE EXTENDING
EASTWARD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB OVERALL,
ALTHOUGH THE LATTER WAS BETTER WITH THE POSITIONING OF THE SFC LOW.
IN SPITE OF THIS, THE GFS (AND ALSO THE CAN RGEM) VERIFICATION OF
ONGOING PCPN LOOKED BETTER THROUGH 18Z. THE LONG TERM IN GENERAL
LEANED THE GFS'S WAY. THERE HAS BEEN SOME RATHER LARGE MODELING
FLIPS AMONG EACH OTHER AND INTERNALLY BETWEEN THE 00Z AND 12Z RUNS
WITH THE REMNANTS OF ISAAC. FRIDAY AND SATURDAY DETAILS SHOULD BE
VIEWED WITH LOWER CONFIDENCE THAN AVERAGE.

STARTING WITH SUNDAY NIGHT, WHILE THE PRESENT LOWER MID ATLANTIC SFC
LOW AND UPPER AIR SYSTEM SHOULD BE UNWINDING, THE MOISTURE
ASSOCIATED WITH IT, SHOULD STILL BE STUCK IN OUR CWA. WHILE THE
FORCING AND INSTABILITY ON SUNDAY WONT BE AS STRONG AS IT IS TO OUR
SOUTH TODAY, CONVECTION SHOULD BE ONGOING AT THE START OF THE
FORECAST PERIOD. HERE WE DID DIFFER FROM THE GFS IN THINKING THAT
THE COOLER MARINE INFLUENCE FROM THE MARITIMES HIGH WILL HAVE MORE
OF A THWARTING EFFECT THAN THE GFS HAS. HIGHEST POPS ARE KEPT TO THE
WEST.

BECAUSE OF THE CLOUDINESS AND RELATIVELY HIGH DEW POINTS, OUR MIN
TEMPS LEAN TOWARD THE HIGHER GFS MOS.

ON MONDAY AMPLE MOISTURE FOR CONVECTION WILL BE AROUND. GETTING
RISKY TO RELY ON ACCURATE SHORT WAVE PLACEMENT AND TIMING, BUT WOULD
FAVOR HIGHEST POPS NORTHWEST. THIS MAY BE RIGHT FOR THE WRONG REASON
AS THE COLD FRONT WILL BE APPROACHING. THE OVERALL FORECAST
THERMODYNAMIC FIELDS ARE NOT THAT IMPRESSIVE (ESPECIALLY MID LEVEL
LAPSE RATES) AND NEITHER IS THE SFC BASED CAPE. ONE OF THE REASONS
FOR THE FORMER IS THAT THE OVERALL FCST WIND FIELDS ARE NOT THAT
STRONG. WITH FCST PWATS OF 1.5 TO 1.75 THE GREATEST CONCERNS MAY BE
SOME HEAVY DOWNPOURS. BASED ON THE FCST 1000-850MB THICKNESSES AND
925MB TEMPERATURES THE WARMER GFS MOS (WHERE THE STAT GUIDANCE
DIFFERS) LOOKS BETTER.

THERMODYNAMICALLY, THE BETTER INSTABILITY IS FORECAST TO OCCUR ON
MONDAY NIGHT AS THE COLD FRONT APPROACHES. A DECENT SHORT WAVE TROF
IS FORECAST TO BE ENTERING OUR CWA OVERNIGHT AND BASED ON THE
AVAILABLE INSTABILITY WOULD KEEP CONVECTIVE CHANCES GOING THROUGH
THE NIGHT, AGAIN LOOKING BETTER NORTHWEST. MIN TEMPS WERE KEPT HIGH
BECAUSE OF THE MUGGY DEW POINTS.

IF THE MODELING IS CLOSE, THIS FIRST SHORT WAVE TROF SWEEPS THE
DEEPER INSTABILITY INTO THE SOUTHEASTERN PART OF OUR CWA ON TUESDAY
MORNING WITH POSSIBLY A SECOND TROF TO ACT AS A FOCUS AS THE COLD
FRONT ITSELF MOVES THROUGH. WHILE THE MID LEVEL LAPSE RATES ARE
FORECAST TO BE IN NEED OF SOME PED(S), THE FORECAST BULK SHEAR WILL
BE INCREASING TO ADEQUATE LEVELS. HIS LOOKS LIKE ONE OF THE CASES
WHERE THE SFC WINDS TURN WEST OR NORTHWEST AND BECOMES A QUESTION
OF HOW QUICKLY THE DEW POINTS DROP AS TO CONVECTIVE CVRG AND
STRENGTH. SO FOR THIS PACKAGE HIEST POPS ARE IN THE SERN PART OF
OUR CWA WITH OVERALL POPS DECREASING AS THE AFTERNOON PROGRESSES
FOR MOST OF OUR CWA. EITHER BY THE W TO NW SFC FLOW OR A SLOWER
CFP IN GENERAL, WE PREFER GOING HIER THAN STAT GUIDANCE WITH MAX
TEMPS.

THEN AN OVERALL DRIER AND CLOSER TO SEASONABLE TEMPERATURE STRETCH
IS FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY. THERE IS PRETTY GOOD
MODEL CONSENSUS INTO THURSDAY, BUT FALLS APART RATHER QUICKLY FOR
FRIDAY AND SATURDAY AS RELATED TO THE REMNANTS OF ISAAC. THE 12Z
ECMWF IS ABOUT 600 MILES EAST OF ITS NIGHT RUN POSITION COME FRIDAY
MORNING WHILE THE GFS IS ABOUT 250 MILES FARTHER TO THE WEST THAN
ITS NIGHT RUN POSITION. THIS HAS BEEN A RATHER NOSTALGIC LOOK
WE'D PREFER TO NOT SEE AS TO HOW MUCH WILL OUR CFP TROF HELP STEER
(OR NOT STEER) ISAAC FARTHER TO THE EAST. REGARDLESS IT WOULD BE
FORTUITOUS FOR OUR CWA TO NOT BE AFFECTED IN ONE WAY OR ANOTHER BY
ITS REMNANTS. OBVIOUSLY THE FASTER AND THE CLOSER THE REMNANT LOW
GETS TO OUR CWA, THE HIGHER THE IMPACT. FOR NOW IT AND AN
APPROACHING COLD FRONT ARE THE CAUSE OF THE POPS IN OUR FORECAST
FOR FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A TRICKY FORECAST FOR THE TAF SITES AS LOW PRESSURE PUSHES NORTHWARD
FROM THE CAROLINAS AND HIGH PRESSURE PUSHES IN FROM THE NORTHEAST.
FOR THE MOST PART, WE REMAIN VFR THROUGH THIS EVENING. THE
SHOWERS PUSHING ACROSS THE TERMINALS, MAINLY AFFECTING KACY AND
KMIV, HAS BEEN LIGHT WITH NO RESTRICTIONS. HOWEVER, AS THE LOW
PUSHES NORTHWARD, THE CHANCES FOR DETERIORATING CONDITIONS,
ESPECIALLY CEILINGS, WILL INCREASE. WE HAVE INDICATED SHOWERS
OCCURRING AT ALL THE TAF SITES THROUGH THE FORECAST, MAINLY
INCREASING FROM SOUTH TO NORTH. WITH AMPLE MOISTURE AROUND, BUT
LOW CONFIDENCE IN PRECIPITATION OCCURRING UNTIL THE MORNING, THERE
IS THE CHANCE FOR SOME FOG TO DEVELOP ACROSS OUR NORTHERN
TERMINALS, KRDG, KABE AND KTTN. OTHERWISE, MVFR CONDITIONS ARE NOT
ANTICIPATED UNTIL THE SHOWERS PUSH FURTHER NORTH.

WINDS WILL REMAIN OUT OF AN EASTERLY DIRECTION AND WILL INCREASE
IN SPEED AS THE GRADIENT TIGHTENS UP BETWEEN THE HIGH AND LOW.
SPEEDS AROUND 8-12 KNOTS CAN BE EXPECTED THROUGH THE PERIOD.

FOR SUNDAY...SHOWERS ARE EXPECTED THROUGH MUCH OF THE FORECAST
PERIOD. CONFIDENCE IS TOO LOW TO INCLUDE THUNDER IN THE FORECAST AT
THIS TIME.

OUTLOOK...
SUNDAY NIGHT...MVFR CIGS AND VSBYS POSSIBLE. SHOWERS AND
THUNDERSTORMS ALSO POSSIBLE, ESPECIALLY WEST.

MONDAY...MAINLY VFR WITH LIKELY MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS.

MONDAY NIGHT AND TUESDAY...GREATEST CHANCES FOR IFR CONDITIONS WITH
EITHER SHOWERS AND THUNDERSTORMS OR MORNING FOG. GREATER VFR
COVERAGE AS THE DAY PROGRESSES.

TUESDAY NIGHT AND WEDNESDAY...VFR, POSSIBLE WED MRNG MVFR OR IFR FOG
WHERE RAIN OCCURS LATER IN THE DAY ON TUESDAY.

WEDNESDAY NIGHT AND THURSDAY...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORY CONTINUES THROUGH 1PM SUNDAY.

AS THE HIGH PRESSURE TO OUR NORTHEAST PUSHES SOUTHWESTWARD AND
THE LOW PRESSURE MOVES NORTHWARD FROM THE CAROLINAS INTO VIRGINIA,
WE WILL SEE A TIGHTENING OF THE PRESSURE GRADIENT OCCUR. ALTHOUGH
EAST TO NORTHEAST WINDS WILL GUST AROUND 20 KNOTS, MAYBE A FEW 25
KNOT GUSTS, THE BIGGER CONCERN WILL BE WITH THE SEAS. WAVES ARE
ALREADY 6 FEET AT BUOY 44009 AND WITH THE SHORT PERIOD SWELLS WE
ARE SEEING SOME PRETTY CHOPPY WATERS OUT THERE. AS THE LOW
CONTINUES TO TRY TO PUSH NORTHWARD, THERE IS LITTLE GIVE FROM THE
HIGH, THE SEAS WILL GRADUALLY INCREASE FROM SOUTH TO NORTH.

SEAS START TO DECREASE AS THE GRADIENT STARTS TO LOOSEN UP. SEAS
SHOULD SUBSIDE BELOW SMALL CRAFT CRITERIA BY SUNDAY AFTERNOON. WINDS
WILL BE STRONGEST TONIGHT INTO EARLY SUNDAY AND THEN DECREASING
THROUGH SUNDAY.

OUTLOOK...
WE ARE NOT OUTLOOKING ANY SCA CONDITIONS. SUNDAY EVENING WE ARE
EXPECTING SEAS TO DROP BELOW CRITERIA, ALTHOUGH CONFIDENCE IS ONLY
AVERAGE. SEAS SHOULD BE SUBSIDING AS THE NIGHT PROGRESSES.

MONDAY SHOULD SEE AN OVERALL SW FLOW. THE LOW LEVEL JET IS FORECAST
TO INCREASE MONDAY PRECEDING THE COLD FRONT. GUIDANCE WITH BOTH
WINDS AND SEAS (GOOD SIGN AS THEY ARE NORMALLY TOO AGGRESSIVE WITH
SEAS) ARE KEEPING US BELOW SCA CRITERIA. THERE COULD BE SOME
SPECIAL MARINE WARNING TSTMS MONDAY NIGHT OR TUESDAY.

THE FLOW BEHIND THE COLD FRONT IS NOT FORECAST TO BE STRONG ENOUGH
TO COME CLOSE TO SMALL CRAFT ADVISORY CRITERIA AS HIGH PRESSURE WILL
NOT BE TOO STRONG.

&&

.RIP CURRENTS...
RIP CURRENT REPORT WAS IN THE MODERATE RISK RANGE TODAY. WE
CONTINUED THAT FOR SUNDAY BUT WE MIGHT REACH HIGH RISK. THAT WILL
NEED TO BE EVALUATED FOR THE NEXT FORECAST.  CONDITIONS SHOULD
IMPROVE EARLY NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR ANZ451>455.

&&

SYNOPSIS...GIGI
NEAR TERM...SZATKOWSKI/MEOLA
SHORT TERM...SZATKOWSKI/MEOLA
LONG TERM...GIGI
AVIATION...GIGI/SZATKOWSKI/MEOLA
MARINE...GIGI/SZATKOWSKI/MEOLA
RIP CURRENTS...SZATKOWSKI/MEOLA
Hazardous weather outlook, Aug 25, 10:16 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SAT AUG 25 2012

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
068>071-270230-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1016 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY. THERE IS ALSO A CHANCE ON SUNDAY MAINLY IN
PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-PAZ067-270230-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-CHESTER-
1016 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS WITH HEAVY RAIN, MAINLY IN
DELMARVA AND SOUTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WITH HEAVY RAIN. SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE MONDAY INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-270230-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1016 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE, POSSIBLY HIGH, RISK OF RIP CURRENTS FOR
SUNDAY. THE MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE
EARLY PART OF THE NEW WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-270230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1016 PM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY OFF THE DELAWARE
AND SOUTHERN NEW JERSEY COASTAL WATERS.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SZATKOWSKI

In the hours before

Special weather statement, Aug 25, 5:19 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT SAT AUG 25 2012

DEZ003-004-252245-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
519 PM EDT SAT AUG 25 2012

...THUNDERSTORMS PRODUCING HEAVY RAINFALL IN SUSSEX COUNTY...

INTO THE EARLY EVENING HOURS, THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE TO SPREAD INTO SUSSEX COUNTY FROM THE SOUTH AND SOUTHEAST.
AT 500 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT UP
TO AN INCH OR TWO OF RAIN HAD ALREADY FALLEN IN THE SOUTHWESTERN
PART OF THE COUNTY AROUND LAUREL AND DELMAR.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS. IT WILL ALSO
RESULT IN REDUCED VISIBILITY. IF YOU WILL BE DRIVING, BE SURE TO
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE ON THE ONE AHEAD OF YOU.

THE THUNDERSTORMS MAY BE ACCOMPANIED BY WIND GUSTS AROUND 45 MPH
ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. IF YOU OBSERVE
THREATENING WEATHER, SEEK SHELTER AT ONCE.

LAT...LON 3846 7569 3883 7572 3884 7556 3891 7547
      3892 7541 3895 7539 3895 7532 3890 7529
      3880 7517 3879 7511 3880 7509 3861 7504
      3845 7505 3845 7560

IOVINO
Special weather statement, Aug 25, 8:11 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
811 PM EDT SAT AUG 25 2012

NJZ023-024-260145-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
811 PM EDT SAT AUG 25 2012

...THUNDERSTORMS PRODUCING HEAVY RAINFALL IN CAPE MAY COUNTY...

THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO SPREAD INTO CAPE
MAY COUNTY FROM THE SOUTH AND SOUTHEAST THIS EVENING. RAINFALL
AMOUNTS OF AN INCH OR TWO ARE POSSIBLE AT SOME LOCATIONS, ESPECIALLY
IN THE SOUTHERN HALF OF THE COUNTY.

THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS. IT WILL ALSO
RESULT IN REDUCED VISIBILITY. IF YOU WILL BE DRIVING, BE SURE TO
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE ON THE ONE AHEAD OF YOU.

THE THUNDERSTORMS MAY BE ACCOMPANIED BY WIND GUSTS AROUND 35 MPH
ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. IF YOU OBSERVE
THREATENING WEATHER, SEEK SHELTER AT ONCE.

LAT...LON 3928 7455 3921 7464 3899 7478 3894 7486
      3893 7497 3902 7496 3911 7490 3915 7490
      3920 7493 3924 7489 3931 7488 3932 7486
      3930 7476 3929 7461 3931 7459 3930 7455

IOVINO
Local storm report, Aug 25, 10:35 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1035 PM EDT SAT AUG 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            REHOBOTH BEACH          38.72N  75.08W
08/25/2012                   SUSSEX             DE   911 CALL CENTER

            A FEW ROADS FLOODED IN REHOBOTH BEACH

0915 PM     FLASH FLOOD      NORTH CAPE MAY          38.98N  74.95W
08/25/2012                   CAPE MAY           NJ   TRAINED SPOTTER

            SEVERAL ROADS FLOODED WITH CARS STUCK IN WATER AND SOME
            FLOATING.

&&

EVENT NUMBER PHI1200688 PHI1200689

ROBERTSON

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:11 PM EDTSpecial Weather StatementPHICape May94 min
Aug 25, 9:02 PM EDTAreal Flood AdvisoryPHICape May3 hr
Aug 25, 9:24 PM EDTFlash Flood WarningPHICape May74 min
Aug 25, 9:29 PM EDTSpecial Marine WarningPHI91 min
Aug 25, 10:43 PM EDTSpecial Marine WarningPHI92 min
Aug 25, 11:39 PM EDTSpecial Marine WarningPHI2 hr
Aug 26, 12:54 AM EDTSpecial Marine WarningPHI2 hr
Aug 26, 1:01 AM EDTSpecial Marine WarningPHI119 min
Aug 26, 1:42 AM EDTFlash Flood WarningPHICape May117 min
Aug 26, 6:08 AM EDTRip Current StatementPHIAtlantic, Cape May, Monmouth, Ocean16 hr

Nearby

Flash Flood Warnings in New Jersey, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.